MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG, PNEUMO SURE XL HG FLW INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC

STRYKER ENDOSCOPY-SAN JOSE PKG, PNEUMO SURE XL HG FLW INSUFFLATOR; INSUFFLATOR, LAPAROSCOPIC
Catalog Number 0620040610
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that there was patient death, no other information was given.
 
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Additional Manufacturer Narrative
Alleged failure: patient death, no other information was given.The complainant was contacted for further event details and the involvement of the stryker device.The complainant responded that there were no additional event details available and that while the stryker device was in use at time of the event, cause or contribution was unable to be determined at this time.The device was returned for evaluation.Upon visual inspection, the device was received with a calibration sticker showing calibration was past due on (b)(6) 2015.The quality seal is partially torn.A sticker from a third-party company was present indicating an inspection was due on the device in (b)(6) 2024.The chassis was inspected with the following observances noted: the unit was received with a tubeset adapter.The sinter filter on the gas adapter appears saturated with debris.Upon functional inspection, the device was powered on and successfully completed the self check.The review of the error log showed that the self test on the lpu failed several times.The lpu self check occurs when the device is powered on.If the self test fails, the user cannot select an operating screen and the device will not function until the unit is power cycled and the self check passes.Flowrate and pressure tests were preformed, the unit passed each of these tests with no observances and the device performed to specification.The insufflator was then run with a set pressure of 10 mm hg, 20 mm hg, and 30 mm hg while in veress insufflation.The overpressure alarm sounded as intended.The unit was power cycled for 20 complete cycles.There were no errors observed.The safety functions of the device were tested and found to meet specification with no errors observed.As noted, the sinter filter on the gas adapter appeared to be saturated with debris, this could possibly affect the flow rate of co2.This would mean that the time taken for the flow of the insufflator to reach a set pressure could take longer than usual if the sinter filter is obstructed.However, the safety functions of the device were tested and found to meet specification with no errors observed.Additionally, while error logs indicated that the lpu had failed the self test, the device passed all functional criteria and no functional abnormalities were identified.Therefore, the complaint is not confirmed.The failure alleged in the complaint record was not confirmed/duplicated during the product investigation.As a specific deficiency or failure of the device was not reported by the account, the specific event could not be confirmed.The device was operating according to specification.Based on the additional information received from the complainant and the investigation results of the returned device, it does not seem likely that the stryker device caused or contributed to the reported event.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.
 
Event or Problem Description
It was reported that there was patient death, no other information was given.Multiple attempts for further information were made, how no response was received.

Brand Name
PKG, PNEUMO SURE XL HG FLW INSUFFLATOR
Common Device Name
INSUFFLATOR, LAPAROSCOPIC
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
lucas wolski
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key20972868
Report Number0002936485-2024-00967
Device Sequence Number8361895
Product Code HIF
UDI-Device Identifier07613327063295
UDI-Public07613327063295
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number0620040610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer03/05/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age28 YR
Patient SexFemale
Patient Weight118 KG